MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888101002HP
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the placement of triple lumen quinton catheter, the insertion site was prepped with chlorhexidine and draped in standard sterile fashion.After the administration of adequate local anesthesia (lidocaine), using the high frequency linear transducer, the vessel was interrogated and ensured to be patent.Using dynamic guidance, the needle was directed toward the vessel, resulting in real time visualization of vascular needle entry.The vein was cannulated with the introducer needle as demonstrated by the return of dark red, non-pulsatile blood.A guide wire was advanced through the needle into the vein and the needle withdrawn over the wire.Ultrasound was used and verified position of the wire in the vessel.A small skin incision was made at the insertion site.The catheter insertion tract was dilated.Subcutaneous tissue was tough and skin incision expanded to facilitate dilation.After serial dilation, the central venous catheter was passed over the wire into the vein.As the guidewire was being withdrawn, there was noted resistance.The wire over the catheter was unable to be pulled out.Blood flow was noted through open port of catheter.It was attempted to pull out the catheter but met resistance.To resolve the issue, the whole catheter and wire were pulled together as a unit.The wire distal to the catheter was noted to be stripped.The complete wire was intact with j loop visible at the end however wire was stripped.The wire was saved, and compression held over r neck.Vascular ultrasound was utilized over the area without evidence of hematoma.It was also stated that a luer lock adapter was placed on all ports except blue port where the wire was exiting.It was later reported that the patient is deceased, with no cause of death provided.It is unknown at this time if the device caused or contributed to the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the placement of triple lumen quinton catheter, the insertion site was prepped with chlorhexidine and draped in standard sterile fashion.After the administration of adequate local anesthesia (lidocaine), using the high frequency linear transducer, the vessel was interrogated and ensured to be patent.Using dynamic guidance, the needle was directed toward the vessel, resulting in real time visualization of vascular needle entry.The vein was cannulated with the introducer needle as demonstrated by the return of dark red, non-pulsatile blood.A guide wire was advanced through the needle into the vein and the needle withdrawn over the wire.Ultrasound was used and verified position of the wire in the vessel.A small skin incision was made at the insertion site.The catheter insertion tract was dilated.Subcutaneous tissue was tough and skin incision expanded to facilitate dilation.After serial dilation, the central venous catheter was passed over the wire into the vein.As the guidewire was being withdrawn, there was noted resistance.The wire over the catheter was unable to be pulled out.Blood flow was noted through open port of catheter.It was attempted to pull out the catheter but met resistance.To resolve the issue, the whole catheter and wire were pulled together as a unit.The wire distal to the catheter was noted to be stripped.The complete wire was intact with j loop visible at the end however wire was stripped.The wire was saved, and compression held over r neck.Vascular ultrasound was utilized over the area without evidence of hematoma.It was also stated that a luer lock adapter was placed on all ports except blue port where the wire was exiting.It was later reported that the patient is deceased and the cause of death was cardiogenic shock.That the device was not related to the death.
 
Additional Manufacturer Narrative
Additional information: b2(date of death: (b)(6) 2019), the device was not related to the patient's death and is therefore considered to be a malfunction.H3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: that only the guide wire was received.The guide wire was unraveled.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8647355
Report Number3009211636-2019-00132
Device Sequence Number1644464
Product Code NIE
UDI-Device Identifier10884521127968
UDI-Public10884521127968
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888101002HP
Device Catalogue Number8888101002HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/12/2019
08/09/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/12/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;